MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Lot Number 144235
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lenstec inc received the lens and a visual inspection was carried out on the device using the stereoscopic microscope set to l5x magnification.The lens was intact, but a circular haze was seen on the center of one side of the optic.No foreign particles were seen on the lens.The lens was cleaned with purified water and the haze remained on the surface of the optic.Since the haze remained the 1% alzarin solution was prepared to carry out the calcium test.No other defects were noted on the lens.The lens did not stain for calcium.A superficial surface haze remained on the lens.The matrix of the lens was clear.The medical monitor review determined that patient factors relating to previous glaucoma surgeries including the variety of unusual maneuvers (i.E.Disruption of blood aqueous barrier, usage of probable air bubble, ovds, and anti-scarring agents like mitomycin c) are likely to blame.Furthermore, there were no manufacturing/batch concerns from this lot of iols.Based on the investigation previously carried out (documentation analysis, complaint history and investigation of the returned lens) and the assessment from our medical monitor, lenstec concludes that there is no evidence to suggest that the lens is at fault.(b)(4).
 
Event or Problem Description
Lenstec received the return goods form with the event stated "there was anterior capsular opacities on the surface of the lens".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7791039
Report Number9613160-2018-00031
Device Sequence Number1287124
Product Code HQL
UDI-Device Identifier00844369027342
UDI-Public00844369027342
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2019
Device Lot Number144235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1